# SDR 97ZZZX4425

- Difficulty date: August 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N174AL
- Make and model: Bell 206L-4
- Aircraft serial: 52067
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Case Assembly
- Part number: 206040530101
- Condition: Corroded
- Location: M/R Gearbox
- Part time: 4,410 hours
- Component: 206040004115
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TRANSMISSION REMOVED AND SENT TO COMPONENT SHOP FOR 4,500 HOUR OVERHAUL.  EXCESSIVE CORROSION WAS FOUND ON MAIN CASE UNDER INPUT QUILL FLANGE.  ALSO, UNDER OIL JET.  THIS IS THE FIRST TIME THESE AREAS HAVE BEEN DISASSEMBLED SINCE NEW AIRCRAFT WAS DELIVERED FROM B.H.T.  CAUSE:  MOISTURE PRESENT IN THE UNPROTECTED MAGNESIUM.  RECOMMEND THESE AND OTHER AREAS BE PROTECTED BY PRIMER WHEN THE TRANSMISSION CASE IS NEW.
